Advances in Decision Sciences

Advances in Decision Sciences / 2004 / Article

Open Access

Volume 8 |Article ID 180949 | https://doi.org/10.1155/S1173912604000033

Athanassios Katsis, "Sample size for testing homogeneity of two a priori dependent binomial populations using the Bayesian approach", Advances in Decision Sciences, vol. 8, Article ID 180949, 10 pages, 2004. https://doi.org/10.1155/S1173912604000033

Sample size for testing homogeneity of two a priori dependent binomial populations using the Bayesian approach

Abstract

This paper establishes new methodology for calculating the optimal sample size when a hypothesis test between two binomial populations is performed. The problem is addressed from the Bayesian point of view, with prior information expressed through a Dirichlet distribution. The approach of this paper sets an upper bound for the posterior risk and then chooses as ‘optimum’ the combined sample size for which the likelihood of the data does not satisfy this bound. The combined sample size is divided equally between the two binomials. Numerical examples are discussed for which the two proportions are equal to either a fixed or to a random value.

Copyright © 2004 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views199
Downloads345
Citations

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.